MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1550225-18
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Cardiac Arrest (1762); Low Blood Pressure/ Hypotension (1914); Thrombosis (2100); Respiratory Failure (2484)
Date of Event 12/04/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effects of death, hypotension, angina, cardio-respiratory arrest, cardiac failure and thrombosis are listed in the xience sierra, everolimus eluting coronary stent system (eecss), electronic instructions for use as known patient effects of coronary stenting procedures.A conclusive cause for the reported patient effects and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.The other three xience sierra stents referenced are filed under separate medwatch report numbers.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly tortuous and mildly calcified obtuse marginal branch, the diagonal branch and the left anterior descending artery.A 2.25 x 12 mm xience sierra stent was implanted in the obtuse marginal branch, a 2.25 x 18 mm xience sierra stent was implanted in the diagonal branch and a 2.5 x 38 mm xience sierra stent was implanted in the left anterior descending (lad) artery without any issues.However, the patient complained of discomfort and then became hypotensive and experienced cardiac arrest.Therefore, cardiopulmonary resuscitation (cpr) was started and the patient was intubated.It was noted that there was no flow in the vessels that were stented due to thrombus.Therefore, balloon angioplasty was performed in the proximal circumflex, diagonal and lad arteries.Aspiration was performed to remove the thrombus and a 2.5 x 38 mm xience sierra stent was implanted in the distal lad.Cpr continued; however, the patient expired that same day on (b)(6) 2018.No additional information was provided.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8197815
Report Number2024168-2018-10046
Device Sequence Number19414373
Product Code NIQ
UDI-Device Identifier08717648227028
UDI-Public08717648227028
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/05/2019
Device Catalogue Number1550225-18
Device Lot Number8082241
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2018
Initial Report FDA Received Date12/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age81 YR
Patient Weight65